Why does VL fluctuate?
Mar 19, 2004
I was infected one year ago and I'm not on meds. My first VL test was 50,000 then consistently around 5,000 thereafter. Recently, I tested at 15,000. I had been told by my doctor when I had been testing 5,000 consistently that a 3x increase would be a signficant amount, and the other fluctuations are normal. First question: (1) Why does the viral load fluctuate like this and should I be concerned? My CD4 has been consistently around 900. Second question (2) Could intense exercise, stress or fasting (I did a 7 day detox juice detox fast) affect the viral load? I've begun a workout routine of 50 minutes of cardio 4-5x a week and weights.
Thanks very much.
Response from Dr. Holodniy
Viral load can vary by as much as three times because of assay variability. Other known causes that can transiently increase viral load in people not on therapy include vaccinations, acute infections, recreational drug use, HIV progression. There is no data I am aware of demonstrating that excercise can increase viral load.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Unprotected Oral Sex Without Ejaculation?
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can Chlorine Cause A Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.